Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes sinusitis and migraines despite taking advil?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
I have had nausea for a month. I havent had any other symptoms. It has gotten progressively worse. I went to the ER two days ago. I received an abdominal cat scan, blood tests, urinalysis. The ER Doctor said everything was normal. I take zofram and it helps some. I also have been on 40mg of protinix for a few years. I am getting weaker by the day. I do get migraines and had a few over the past month. I usually have to take 10 to 12 advil in a 24 hr period. I also had i think chest and sinus cold around xmas that i took two or three days of sinus/cold medicine on top of the advil.
Posted Sat, 15 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Stop taking Advil immediately... Detailed Answer: Hi, You are mentioning to be taking up to 12 Advil in a 24 hour period. That is a "huge dose" considered as over-dosing. I strongly suggest to stop using Advil, especially in such dose. You should not exceed the dose of 6 pills per day. You are also reporting to be using Protonix for almost 4 years. I also suggest to do an upper endoscopy to further evaluate the upper GI tract. I am glad to come to know that the analysis you did in the ER resulted negative (everything was normal). At this point, the prolonged nausea you had this month might be related to: - few migraine episodes you had this last month - a prolonged virosis - stress - any changes in the climate at the place where you live - sinusitis (not properly treated) - stomach problems like ulcer, gastritis etc. At the end, it is necessary to stop taking Advil immediately and do upper GI endoscopy together with a further consultation with neurologist (for the migraine attacks) and ENT specialist (to treat/ exclude sinusitis). All the best! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor